MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-060-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the 6.0x60mm supera peripheral self-expanding stent system (sess) was prepared per the instruction for use (ifu).The procedure was to treat a moderately calcified, 60% stenosed lesion in the right common iliac artery.The device was advanced to the lesion through a non-abbott sheath.During deployment, the supera stent was becoming stretched, so trouble shooting was performed to make sure the device was fully unlocked, and it was, however the stent continued to stretch and then snapped back into the non-abbott sheath with part of the stent hanging out of the sheath, in the iliac artery.The physician pulled back on the delivery catheter to remove the device and the nose cone separated in the non-abbott sheath where it remained.The devices were all removed as a single unit so that nothing remained in the anatomy, and imaging confirmed that nothing remained in the anatomy.It was decided to abort the procedure.There were no reported adverse patient effects and no clinically significant delays in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The stent implant was deployed from the sheath and was partially exposed from the distal end of the non-abbott introducer sheath.The stent implant was not stretched; thus, the reported stretched stent was unable to be confirmed.The reported material separation was able to be confirmed.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It is possible that during stent deployment interaction with the moderately calcified and 60% stenosed anatomy resulted in the stent to stretch/elongate and, due to tension created by the anatomy, snap back and inadvertently deploy into the sheath; however this cannot be confirmed.The investigation determined a conclusive cause for the reported stretched and activation/deployment failure cannot be determined.Manipulation of the compromised device likely resulted in the reported tip separation/noted tip jacket/inner member separations.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16457028
Report Number2024168-2023-02078
Device Sequence Number6449380
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberS-60-060-120-P6
Device Catalogue NumberS-60-060-120-P6
Device Lot Number2112961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION SHEATH
Patient SexMale